Multifocal Atrial Tachycardia Publications (184)
Multifocal Atrial Tachycardia Publications
The electrocardiogram showed typical findings of a multifocal atrial tachycardia as the underlying cause. When tachycardic episodes occurred, they also presented as atrial flutter at 460 bpm and a 2:1 block. Finally, high dosage of amiodarone (10 mg/kgbw/d) led to continuous control of the heart rate without tachycardic episodes. To date our patient is mostly in sinus rhythm but without tachycardic episodes and doing well.
Twenty-seven cases were included. Seventeen patients were treated at a healthcare facility, and of these, eight were admitted. Twenty-one patients took one extra capsule, four took someone else's medication, one took three extra capsules, and one had a large intentional overdose. Ten patients had co-ingestants reported, including three QT-prolonging agents. No one required cardioversion, defibrillation, CPR, or overdrive pacing. The patient who reported taking 90 times his usual dose in suicide attempt was the only patient to have significant clinical effects. He experienced an 8-beat run of non-sustained ventricular tachycardia, frequent multifocal PVCs, and ventricular bigeminy. He received magnesium sulfate and potassium chloride supplementation. In this series, unintentional small overdoses did not result in significant clinical effects and were often managed successfully at home, despite the fact that information showing a single capsule can cause torsades. This study is limited by its small sample size, retrospective design, and reliance on incomplete information.
These are the criteria for multifocal atrial tachycardia MAT, also known as chaotic atrial rhythm,1 chaotic atrial tachycardia,2 and chaotic atrial mechanism.3 The wide QRS complexes ≥ 0.12 s with broad S waves in leads I, aVL, and the lateral precordial leads and broad R or R´ waves in leads aVR and V1 indicate right bundle branch block. MAT is frequently seen in patients with acute pulmonary or other non-cardiac disease and tends to resolve when the underlying disease is brought under control. Patients with MAT also tend to have bouts of other arrhythmias,2 and 3 months earlier this.
Supraventricular arrhythmias such as supraventricular premature complexes were observed in 60.8% of healthy volunteers, supraventricular tachycardia in 2.2%, and atrial fibrillation in 0.1%. Ventricular arrhythmias included premature ventricular complexes (PVCs) in 43.4%, >200 PVCs per 24 hours in 3.3%, multifocal PVCs in 5.3%, nonsustained ventricular tachycardia in 0.7%, and accelerated idioventricular rhythm in 0.3%. Bradyarrhythmias included sinus pause >3 seconds in 0.3%, and second-degree AV block in 2.4%. Complete heart block and torsades de pointes were not seen in any subject. Based on the observed incidence, we estimated the maximum number of healthy subjects in whom these arrhythmias may be seen as a matter of chance in studies with smaller sample sizes if the study drug has no arrhythmogenic effect. Our results and these estimates could help interpret whether cardiac arrhythmias observed in early-phase studies are due to chance or possibly are a drug effect.
Of note, the identification of ECG abnormalities and the evaluation of the arrhythmic risk may have significant implications in the management and outcome of patients with COPD. This article provides a concise overview of the available data regarding ECG abnormalities and arrhythmias in these patients, including an elaborated description of the underlying arrhythmogenic mechanisms. The clinical impact and prognostic significance of ECG abnormalities and arrhythmias in COPD as well as the appropriate antiarrhythmic therapy and interventions in this setting are also discussed.
The patient was discharged on medical management with a grave prognosis.
Electrocardiography showed multifocal atrial tachycardia and right bundle branch block.
The present case is unique in that it shows the presence of a huge pulmonary artery aneurysm despite the absence of pulmonary hypertension.